MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the saber 3mm 4cm 90 was being inflated after the unknown guidewire crossed the lesion; however, it ruptured within its nominal pressure.It was replaced with a new saber balloon (same size), after that as smart stent was implanted and the case was completed.There was no reported injury to the patient.The lesion was the superficial femoral artery.An antegrade ipsilateral approach was made.The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the saber 3mm 4cm 90 was being inflated after the unknown guidewire crossed the lesion; however, it ruptured within its nominal pressure.It was replaced with a new saber balloon (same size), after that as smart stent was implanted and the case was completed.There was no reported injury to the patient.The lesion was the superficial femoral artery.An antegrade ipsilateral approach was made.The device will not be returned for evaluation as it was discarded.Additional information was requested; however, the information was not obtained after multiple attempts.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, h1, h2, h3, h6, and h10.As reported, the saber 3mm x 4cm 90 was being inflated after the unknown guidewire crossed the lesion; however, it ruptured within its nominal pressure.It was replaced with a new saber balloon (same size), after that as smart stent was implanted and the case was completed.There was no reported injury to the patient.The lesion was the superficial femoral artery.An antegrade ipsilateral approach was made.Additional information was requested; however, the information was not obtained after multiple attempts.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82206155 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 3MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14659085
Report Number9616099-2022-05705
Device Sequence Number17053549
Product Code LIT
UDI-Device Identifier20705032068069
UDI-Public(01)20705032068069(17)231031(10)82206155
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number48003004S
Device Catalogue Number48003004S
Device Lot Number82206155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date06/24/2022
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER (SAME SIZE); SMART STENT.; UNK GUIDEWIRE
Patient SexUnknown